The new drug of choice for children–Risperdal

From CBS news here is a video I could not watch because my wireless is screwed right now. Please let me know what it says.

Here is a comment from an email group reporting on it:

Just watched coverage on mainstream media (CBS Evening News tonight) of dangers of Risperdal to address behavioral problems in a child dx’d with ADHD- talked about how doctors widely prescribe it for children in spite of no FDA approval for such use. Discussed tragic case of boy who developed breasts as a direct result of hormonal side effects of the drug.  In spite of requiring double mastectomy to address this condition, he persists in thinking he is a girl, his mother tearfully recounted. In any case, a bit of a breakthrough that this story was covered in primetime mainstream news.

And here is the one-line grabber at the site of the video:

“Caution: Graphic Content:” For children diagnosed with ADD and bi-polar disorder, Risperdal is widely used for treatment. As Sharyl Attkisson, the side effects are putting them at serious risk.

And here is the video.

About Monica Cassani

Author/Editor Beyond Meds: Everything Matters

14 Responses

  1. Gianna,

    Sorry you couldn’t see the video. It has to do with boys growing breasts — very feminine ones — as a side-effect of taking Risperdal, which has YET to be approved for treating ADHD. The only “cure” is a mastectomy — and that doesn’t seem to have been a complete cure. At least one attorney is taking the maker of Risperdal to court for promoting this use, although the company does not agree that it has done so. In the original tests, out of fewer than 1900 people tested, 43 developed abnormal breasts. This side effect is not even listed under Warnings, but is buried under Precautions (may promote prolactin-elevating compounds).

    Like

  2. Laura Borst

    I was able to play the video, but it frequently stopped, likely due to corporate spyware on my computer. But I was able to view the video in full.

    Gynecomastia is likely due to the hormonal disrupting effects of these drugs. It would likely skew a boy’s physical, as well as emotional, development. Psychiatry has been linked to the eugenics movement. These drugs not only cause infertility, but also a kind of chemical castration, which high levels of prolactin in the blood can cause. Prolactin is a female hormone that normally facilitates lactation for women. If it’s present in men and adolescent boys, it suppresses testosterone production.

    There is a movie on http://www.infowars.com called End Game. It discusses how the elite want to reduce population. They also want to dumb us down, as well, to make us more easily controlled and manipulated. Psychiatric drugs have the effect of dumbing people down. You might be able to see the movie on Google videos, but the Infowars site has interesting discussions and not just the previously mentioned video. You could find info on a variety of topics. There is also an Internet radio show hosted by the site’s owner, Alex Jones. You can also listen to the radio show on shortwave.

    Like

  3. I can’t watch it, it is too hard. My son was on Risperdal for less than a year and grew breasts, and it was so hard for him. He is still struggling with them , even though they are now almost gone after being completely off the drug for about 3 months.

    I have so much anecdotal evidence about the Risperdal….

    My husband is still on Invega (related to Risperdal) and he also had breast swelling and tenderness on a higher dosage, and once the dosage was reduced it got better. I can’t get him to consider coming off of it, and I am so torn about the whole thing.

    Gianna, thank you again for this blog….I have been thinking about you!

    Like

  4. Now I wish I could save my husband. I worry about him everyday.

    I am sorry I haven’t gotten my story about Cody done yet. I have been struggling with some depression for a month or so, due to not sticking to my diet and vitamin regimen. I have also been swamped with school work trying to complete my psychology degree. I hope to get to it soon.

    Like

  5. John

    Sorry for my poor english. This is not my native language.

    I have take risperdal for 5 months in age of 27. The only efect that it caused to my is to be more stupid each day. The psiquiatrist insisted to me for take that “medication” fot the traetment of a ligt mental disorder caused because the recreational drugs abuse.

    2 years ago I was still stupidised, I prefer to be a bit paranoic than a stupid like now. I think this subtance causes cronic efects in brain. I tell this to the psiquiatrist and they say to me that this is my own thinking related to my mental disorder and recipied me another neuroleptic that i didn’t take.

    I am better now and I am returning to the normality slowly. I think that this kind of drugs only have to be taken in very strong disorders, and they are now reciped for anyone problematic to the tranquility of the doctors and family, not thinking in the health of the afected persons, and making the disorder cronic forever.

    Pd. I am surprised for that boys developing breasts, it is a thing that i didn’t know, i a think it is terrible. Maybe psiquiatists then recipe more neuroleptic to the boy for treating the psicologic trauma that it produces. Maybe done to coniune her work and making new patients?

    Like

  6. Carrie

    My son started on Risperidone about 3 years ago. I can’t understand why I never came up with any of this information then, when I was looking into it.

    My Son has Cerebral Palsy. The behavioural problems started a few years ago to the point where I wasn’t able to help him control them. Was worried about my own physical safety. No need to go into details, I’m sure you all understand.

    My Son was also on Tegretol (Carbamazepine) for seizures. The seizures started when he was 3.5yrs and the Tegretol shortly after. He has now been completely off that since mid-April – seizure free (woohoo!). I figured I would wait to see how he did off the Tegretol before I started weaning him off the Risperidone.

    Last night my friend called to tell me he heard on CBS radio that Risperdal has caused 30-something deaths in children in the US…which led me here, and other sites with info on Risperdal that I hadn’t come across before. I called his Dr. this morning to let him know I wanted to immediately start weaning him off. He’s on a fairly low dosage so it will only take one week.

    The biggest side effect thus far has been increased appetite. My tiny little guy grew to just over 180lbs at age 14. I’m hoping that what ‘appears’ to be small breasts (for lack of a better word – ‘man boobs’) are just due to his weight at this time. This kid has been through more than a kid should at his age. He’s been through so many obstacles and is doing really well now. Will try to remember to update here after a while.

    Like

  7. Hey Carrie… I also have Cerebral Palsy… is he on Risperdal for the behavior problems? If I were you, I’d approach it with caution (though my son does not have CP, so I can’t pretend to know what it’s like to be dealing with a disabled child)… when they put me on an antipsychotic in the hospital, I got early signs of tardive dyskenesia after ONE day of use… I think my brain is extra sensitive from the CP and my neuro agrees…

    Like

Comments are closed.